U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
Old 06-20-2015, 10:28 AM
 
10 posts, read 3,722 times
Reputation: 11

Advertisements

I am a 26 year old male...

Yesterday I went to a minor emergency clinic and was given an ekg, urine and blood test. All came normal. Was given medicine for a bladder infection etc.

Fell asleep when I got home, got up this morning, sat around for a while and had a bm right before I took my 4 pills. An hour or so later I felt really tight stomach cramps and rushed to the bathroom. Upon looking down I saw a bunch of black spots in my stool (also a red one or two (runny stool, tmi I know) now I am freaking out!! could it just be the medicine or infection leaving my body? I have also eaten a few tums yesterday, im really scared its colon C!

(Btw) The bm I took before taking my meds had no black spots that I saw.
Reply With Quote Quick reply to this message

 
Old 06-20-2015, 12:38 PM
 
Location: Mostly in my head
19,583 posts, read 53,135,304 times
Reputation: 18429
Black is usually old blood, as it dries it gets real dark. Not sure what the cause is, if it happens again, call your dictionary or go back to the clinic. Probably nothing much.
Reply With Quote Quick reply to this message
 
Old 06-20-2015, 01:33 PM
 
Location: Seattle, Washington
8,435 posts, read 8,347,677 times
Reputation: 1690
Here's a good infographic. It could be nothing but you should probably call your doc. Upper GI bleeding doesn't necessarily mean cancer. It could be a side-effect of the medication.
Reply With Quote Quick reply to this message
 
Old 06-20-2015, 01:36 PM
 
35,121 posts, read 37,472,579 times
Reputation: 61802
It could be from the medication you are currently taking.
It could be from icing that had food coloring in it.
It could be from an unknown scratch in the area (done while you were sleeping).
It isn't always some serious life threatening condition.

If it continues after the medication is done check with your doctor.
Reply With Quote Quick reply to this message
 
Old 06-26-2015, 01:43 AM
 
1,913 posts, read 2,684,155 times
Reputation: 2643
There are medications that can cause black stools (ex. bismuth/pepto bismol) or reddish discoloration (ex. pyridium, an analgesic given in bladder infections). If you took new medicationsand just started having these symptoms, cancer is highly unlikely to be the cause. I would call the ER triage nurse, report what you are experiencing, and ask if the medications you are taking could be the cause. They can help you figure out whether it is concerning (blood) vs discoloration.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2017, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top